Thunderstorm Wind, El Paso
- When
- August 26, 5:14 PM MST
- Where
- El Paso County, El Paso
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.783, -106.433
A thunderstorm produced 60 mph winds, quarter size hail and flooding in the northeast and east portions of El Paso. Some vehicles experienced a little damage from the hail, while water ran over curbs and nearly reached the foundations of a few houses.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A thunderstorm produced 60 mph winds, quarter size hail and flooding in the northeast and east portions of El Paso. Some vehicles experienced a little damage from the hail, while water ran over curbs and nearly reached the foundations of a few houses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 26, 2:05 PM MST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 PM MDT FRI AUG 26 2005 .SYNOPSIS... HIGH PRESSURE ALOFT OVER SOUTHERN CALIFORNIA WILL ALLOW NORTH FLOW ALOFT WITH WEAK DISTURBANCES IT...TO PRODUCE SCATTERED THUNDERSTORMS ON SATURDAY AND SUNDAY...AND TO A LESSER DEGREE...ON MONDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND WEDNESDAY AND SHOULD LIMIT THUNDERSTORMS TO JUST A FEW OVER THE MOUNTAINS. && .DISCUSSION... WV IMAGERY SHOWS MOISTURE PLUME IN DEFORMATION ZONE WITH THE PLUME EXTENDING FROM THE SOUTHERN BOOTHEEL TO THE SACRAMENTO MOUNTAINS AND EASTWARD. AIRMASS REMAINS FAIRLY MOIST AND NICELY UNSTABLE...HENCE SOME STRONG EARLY AFTERNOON STORMS DEVELOPED OVER THE SACS...LIKELY HELPED BY DRY AIR INTRUSION AND MID LEVELS. MODELS STILL SHOWING MAIN UPPER HIGH REFORMING OVER SOUTHERN CALIFORNIA AND BRINGING THE CWA UNDER WEAK NORTHERLY FLOW SATURDAY AND SUNDAY. ETA/GFS BOTH BRINGING SEVERAL SHORT WAVES DOWN IN THE NORTHERLY FLOW...AND BOTH CONTINUE TO SHOW STRONG UPPER LOW WITH LIKELY MCS OVER EASTERN NEW MEXICO AND THE TEXAS PANHANDLE SUNDAY AFTERNOON. THE MODELS ARE SHOWING NICE COLD POOL UNDER THE FEATURE AND WITH THE PRESSURE GRADIENTS AND LOW LEVEL TRAJECTORIES IT APPEARS THE CWA COULD GET STRONG OUTFLOWS SUNDAY NIGHT. BOTTOM LINE WILL GO SCATTERED EAST/ISOLATED WEST ON BOTH DAYS. NORTHERLY FLOW REMAINS OVER THE CWA ON MONDAY BUT BEHIND THE STRONG UPPER LOW...WILL LIKELY SEE SOME SUBSIDENCE AND HENCE BIT LOWER POPS. PACIFIC NORTHWEST TROUGH BEGINS PUSHING THE RIDGE BACK EAST OVER THE CWA TUESDAY AND BEYOND...WITH THE CENTER OVER THE AREA ON WEDNESDAY. WILL JUST CONTINUE MOUNTAIN POPS FOR THESE DAYS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 98 73 95 75 / 30 10 20 20 20 SIERRA BLANCA TX 68 86 64 85 64 / 30 20 30 30 30 LAS CRUCES 71 95 70 94 71 / 30 10 20 10 20 ALAMOGORDO 72 91 68 91 71 / 30 30 30 20 30 CLOUDCROFT 50 71 48 69 46 / 30 30 30 30 30 TRUTH OR CONSEQUENCES 68 94 67 93 69 / 10 20 20 10 20 SILVER CITY 63 89 60 88 64 / 10 20 10 10 10 DEMING 68 96 70 97 69 / 20 10 10 10 10 LORDSBURG 66 96 68 97 69 / 10 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... .NM, TX...NONE. && 17 HEFNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1105 AM MDT FRI AUG 26 2005 NMZ022>025-030>032-TXZ055-056-262258- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1105 AM MDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... EXPECT SCATTERED THUNDERSTORMS EAST OF EL PASO THIS AFTERNOON AND THIS EVENING...WITH ISOLATED THUNDERSTORMS ELSEWHERE. LOCAL FLOODING IS A POTENTIAL WITH THESE STORMS AS STORMS SHOULD BE VERY SLOW MOVING TODAY. A FEW STORMS MAY APPROACH SEVERE WITH HAIL...MAINLY EAST OF EL PASO. .DAYS TWO THROUGH SEVEN... SATURDAY/SUNDAY...EXPECT SCATTERED THUNDERSTORMS EAST OF THE RIO GRANDE VALLEY...WITH A FEW APPROACHING SEVERE...AND ISOLATED THUNDERSTORMS TO THE WEST. ISOLATED THUNDERSTORMS ON MONDAY AND THEN MAINLY JUST ISOLATED MOUNTAIN THUNDERSTORMS TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS ALL AREAS AGAIN ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 446 PM MDT FRI AUG 26 2005 NMZ024-032-TXZ055-056-262330- EL PASO-HUDSPETH-SOUTHERN DESERT-TULAROSA BASIN/SOUTHERN DESERT- ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH EL PASO AND HUDSPETH COUNTIES IN TEXAS AND DONA AND SOUTHERN OTERO COUNTIES OF NEW MEXICO. STRONGEST STORMS WERE NEAR THE CITY OF PASO AND HUECO TANKS IN WEST TEXAS AND NEAR RADIUM SPRINGS AND FORT BLISS IN NEW MEXICO. THE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH WITH BLOWING DUST. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. PERSONS MUST REMEMBER NEVER TO WALK OR DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. ROGASH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 531 PM MDT FRI AUG 26 2005 NMZ024-031-032-TXZ055-056-270022- EL PASO TX-HUDSPETH TX-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA... SOCORRO...SUNLAND PARK AND UNIVERSITY PARK 531 PM MDT FRI AUG 26 2005 ...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... AT 530 PM STRONG THUNDERSTORMS CONTINUED ACROSS PORTIONS OF EL PASO AND HUDSPETH COUNTIES OF TEXAS AND DONA ANA...LUNA AND OTERO COUNTIES OF NEW MEXICO. STRONGEST STORMS WERE FROM THE EL PASO TEXAS VICINITY EAST TO AROUND HUECO TANKS AND DELL CITY. IN NEW MEXICO STRONG STORMS WERE MOVING ACROSS INTERSTATE 25 AROUND RADIUM SPRINGS AND WERE ALSO APPROACHING HIGHWAY 70 EAST OF LAS CRUCES. THUNDERSTORMS WERE ALSO MOVING ACROSS HIGHWAY 9 NEAR COLUMBUS. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS AND POSSIBLE SMALL HAIL WITH WIND GUSTS TO 50 MPH CAUSING BLOWING DUST. THE HEAVY RAINS MAY CAUSE STREET FLOODING RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PERSONS MUST REMEMBER NEVER TO WALK OR DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. ROGASH
The El Paso radar (KEPZ), 27 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471865, 5471867, 5471866.